Tauraso Medical Clinic
Home
Environmental Medicine
Target Ailments
Nutritional Related Diseases
Contact Us
Directions to Clinic
Office Practices
Dr. Tauraso's Curriculum Vitae
Dietary Supplements
Adjunctive Healing Modalities
Treatment Modalities
Dr. Tauraso's Blog
Dr. Tauraso's Medical Updates
Order Online

 

 

Welcome

Sunday, October 28, 2007

STATIN DRUGS AND THEIR DANGERS

STATIN DRUGS – THEIR DANGER

Danger: just exactly what does this word mean? It simply means “a strong chance of suffering injury, damage or loss.” This is exactly what we mean when we describe the dangers of taking STATIN drugs. So why are so many individuals taking them? Simply because these drugs are being prescribed by their physicians.

I wrote almost a similar Blog several months ago, but because I am encountering so many people with symptoms of STATIN poisoning, I decided to discuss the topic here again.

Several years ago I was discussing with a good friend, who was also a cardiologist, the dangers of taking STATIN drugs and the benefits of taking CoQ10. He called me a quack for recommending that people try to get off of these drugs or of taking supplements. I asked if he was aware of the work of some other prominent cardiologist such as Drs. Sinatra and Bliznakov? (Stephen T. Sinatra, M.D., “The Coenzyme Q10 Phenomenon,” Keats Publishing, 1998; Emile G. Bliznakov, M.D., “The Miracle Nutrient Coenzyme Q10,” Bantam Books, 1987). His response was that research has shown that STATIN drugs were not harmful and that others who prescribe CoQ10 are quacks. Is it not interesting that often people do not understand something call those who do quacks? Unfortunately I have practiced alternative medicine for many years and have encountered these name-callers almost my entire holistic professional career

If you are taking one of the STATIN drugs (e.g., Lipitor, Mevacor, Zocor, Pravachol, Lescol, and Baycol), there are some things you should know. If you are experiencing symptoms of liver disease (marked by increases in liver enzymes) and myopathy (muscle weakness and soreness, which may progress to complete muscle breakdown, or rhabdomyolysis), you should know the following.

These very important symptoms of liver damage and myopathy are side effects of STATIN drugs. STATIN drugs block the enzyme HMG-CoA reductase in the liver which shuts down the liver’s capacity to manufacture cholesterol, and, as a result, cholesterol levels drop. However, the liver also manufactures coenzyme Q10 (CoQ10) in the same manner. CoQ10 is absolutely essential for without it your cells are unable to produce energy. Early complications of CoQ10 deficiencies are the liver damage and the myopathies described above.

The incidence of congestive heart failure has doubled over the past 12 years. This has coincided with the marked increase in the use of STATIN drugs. There are 400,000 new cases of congestive heart failure diagnosed every year. This condition results from an inability of the heart to pump blood effectively. Fluid builds up in the extremities and lungs, breathing becomes difficult, and patients are plagued with weakness and fatigue. Half of the 4.8 million Americans who currently have congestive failure will die within five years.

What most so-called experts, who practice conventional medicine, have failed to do is make the connection between the use of STATIN drugs and congestive heart failure. A primary cause of congestive heart failure is cardiomyopathy, a degeneration of the cardiac muscle. A primary cause of cardiomyopathy is CoQ10 deficiency, which STATIN drugs are known to cause. The unexplained increase in heart failure coincides with the accelerated use of STATIN drugs over the past decade.

If you are taking these dangerous STATIN drugs and are experiencing symptoms of CoQ10 deficiency, please contact your nutritionally oriented physician who will help you, perhaps, get off these dangerous drugs completely. Unfortunately, your cardiologist or conventional physician cannot help you because they do not recognize the problem. There are ways nutritionally to lower your cholesterol. You really do not need the dangerous STATIN drugs.

Another ever present danger of what is happening in the medical field where the normal values of cholesterol are being lowered. As a result of so many individuals being considered having a high cholesterol because the definition is changing, more STATIN drugs are being prescribed. This increased use translates to greater profits for the drug industry. Nutritionally orientated physicians are realizing that the normal levels of cholesterol are considerably higher than conventional medicine is stating.

On a side political note, shortly after President Bush became President, the definition of what constituted the poverty level was changed by increasing the income below which was considered poverty. So in one day, by changing the definition, the numbers of people considered below the poverty level doubled and tripled. People were making the same money they made the day before but more were considered poor. So one needs to be careful when definitions and parameters are change arbitrarily. This has been done now with what is considered an abnormal cholesterol level.

STATIN drugs are not the only culprits in causing similar problems within the body. I will relate a rather personal problem about the death of my mother. Years ago because she was diabetic, she was prescribed a new drug manufactured by U S Vitamin. The drug was DBI and it was touted as the great new wonder drug kid on the block for reducing blood sugar. My mother eventually developed a strange unexplained cardiomyopathy which eventually killed her. Several years later DBI was removed from the market after it was discovered that in sensitive individuals DBI resulted in cadiomyopathy.

All we have to do is examine other drugs on the market when these are prescribed it is recommended that the patient be monitored by frequent liver function tests. What does this tell you? It is an indication that the drug manufacturers, the FDA, and conventional medical practitioners all recognize the potential liver toxicity posed by these drugs. Recognizing this reality why take these harmful drugs when alternative therapies are available?

Always remember that your health is your responsibility and not that of your physician.

I once went to a medical convention lasting three days in Dallas where the program dealt with how to prevent and treat allergies naturally. Almost two months later I attended another one day seminar given by a group of doctors who were describing how to treat allergies with drugs. Each doctor that day had to provide the attendees a page describing their association with the drug company being touted that day and sponsoring the seminar. The entire group of lecturers were receiving grant money from the drug company. As I sat in that room I realized that the differences between what I was being taught that day was like night and day compared with the seminar in Dallas. The doctors teaching the day seminar had all sold their souls to the drug industry. And the farce was that the day seminar provided CME’s (Continuing Medical Education) units to the attendees for listening to what was essentially “a sales job!”

There is an old Latin phrase used in the market place: Caveat emptor – which translates to “Let the buyer beware.” But did any of us ever think this would ever apply to a visit to our doctor?

Pity, we live in the world of commercialism!

nicola michael c. Tauraso, M.D.
Director, The Tauraso Medical Clinic
www.drtauraso.com

Labels: ,

0 Comments:

Post a Comment

Subscribe to Post Comments [Atom]

Links to this post:

Create a Link

<< Home